Alert archive / South Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 178, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 26, 2014, 9:51 AM CDT for 8 counties in South Dakota. It was in force for 39 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2014, 9:51 AM CDT (14:51 UTC)
- Expired
- Jul 26, 2014, 10:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Aurora County, SD, Bon Homme County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Hanson County, SD, Hutchinson County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 91 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 9:55 AM CDT | TSTM WND DMG | Armour, SD | 3 TO 4 INCH DIAMETER BRANCHES DOWN |
| Jul 26, 9:55 AM CDT | TSTM WND DMG | Corsica, SD | ROOK BLOWN OFF CHURCH |
| Jul 26, 9:58 AM CDT | HAIL 2.75 | 4 Ene Corsica, SD | |
| Jul 26, 10:00 AM CDT | TSTM WND DMG | 5 Nw Delmont, SD | MACHINE SHED DESTROYED |
| Jul 26, 10:10 AM CDT | HAIL 1.75 | 3 N Delmont, SD | STRONG WINDS AND VERY HEAVY RAINS....WINDOWS BROKEN OUT |
| Jul 26, 10:28 AM CDT | HAIL 1.5 | 7 Ese Tripp, SD | ALSO 50 TO 60 MPH WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 2.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
492
WUUS53 KFSD 261451
SVRFSD
SDC003-009-023-035-043-061-067-135-261530-
/O.NEW.KFSD.SV.W.0178.140726T1451Z-140726T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
951 AM CDT SAT JUL 26 2014
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN AURORA COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
NORTHERN BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA...
EAST CENTRAL CHARLES MIX COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
SOUTHERN DAVISON COUNTY IN SOUTHEAST SOUTH DAKOTA...
DOUGLAS COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
SOUTHERN HANSON COUNTY IN SOUTHEAST SOUTH DAKOTA...
HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA...
NORTHWESTERN YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA...
* UNTIL 1030 AM CDT
* AT 947 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF CORSICA...AND MOVING SOUTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...SPOTTER INDICATED. THIS STORM HAS HAD A HISTORY OF
PRODUCING 70 MPH WINDS AND QUARTER SIZE HAIL.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
ARMOUR...ETHAN...DELMONT...DIMOCK...PARKSTON...TRIPP...CLAYTON...
SCOTLAND...MENNO...FREEMAN AND OLIVET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SIOUX
FALLS.
&&
LAT...LON 4363 9836 4354 9761 4350 9760 4350 9740
4340 9740 4318 9744 4298 9767 4334 9858
TIME...MOT...LOC 1450Z 296DEG 53KT 4349 9829
HAIL...1.50IN
WIND...70MPH
$$
DUX3 follow-up statements
926
WWUS53 KFSD 261506
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1006 AM CDT SAT JUL 26 2014
SDC003-261516-
/O.CAN.KFSD.SV.W.0178.000000T0000Z-140726T1530Z/
AURORA SD-
1006 AM CDT SAT JUL 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AURORA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4331 9849 4350 9835 4350 9832 4354 9833
4358 9829 4354 9761 4350 9760 4350 9740
4340 9740 4318 9744 4298 9767
TIME...MOT...LOC 1506Z 299DEG 60KT 4332 9808
$$
SDC009-023-035-043-061-067-135-261530-
/O.CON.KFSD.SV.W.0178.000000T0000Z-140726T1530Z/
HUTCHINSON SD-HANSON SD-DOUGLAS SD-DAVISON SD-CHARLES MIX SD-
BON HOMME SD-YANKTON SD-
1006 AM CDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
YANKTON...NORTHERN BON HOMME...EAST CENTRAL CHARLES MIX...SOUTHERN
DAVISON...EASTERN DOUGLAS...SOUTHERN HANSON AND HUTCHINSON COUNTIES
UNTIL 1030 AM CDT...
AT 1004 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF DELMONT...AND MOVING SOUTHEAST AT 70 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. GOLF BALL TO BASEBALL SIZE HAIL
WAS REPORTED 4 MILES EAST NORTHEAST OF CORSICA AT 958 AM CDT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PARKSTON...TRIPP...CLAYTON...SCOTLAND...MENNO...FREEMAN AND OLIVET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SIOUX
FALLS.
&&
LAT...LON 4331 9849 4350 9835 4350 9832 4354 9833
4358 9829 4354 9761 4350 9760 4350 9740
4340 9740 4318 9744 4298 9767
TIME...MOT...LOC 1506Z 299DEG 60KT 4332 9808
HAIL...2.50IN
WIND...70MPH
$$
DUX940
WWUS53 KFSD 261520
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1020 AM CDT SAT JUL 26 2014
SDC035-261530-
/O.CAN.KFSD.SV.W.0178.000000T0000Z-140726T1530Z/
DAVISON SD-
1020 AM CDT SAT JUL 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DAVISON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4340 9740 4318 9744 4298 9767 4322 9826
4350 9804 4350 9796 4356 9796 4352 9761
4350 9760 4350 9740
TIME...MOT...LOC 1520Z 303DEG 55KT 4322 9795
$$
SDC009-023-043-061-067-135-261530-
/O.CON.KFSD.SV.W.0178.000000T0000Z-140726T1530Z/
HUTCHINSON SD-HANSON SD-DOUGLAS SD-CHARLES MIX SD-BON HOMME SD-
YANKTON SD-
1020 AM CDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
YANKTON...NORTHERN BON HOMME...EAST CENTRAL CHARLES MIX...
SOUTHEASTERN DOUGLAS...SOUTHERN HANSON AND HUTCHINSON COUNTIES UNTIL
1030 AM CDT...
AT 1017 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRIPP...AND
MOVING SOUTHEAST AT 65 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. AT 1010 AM CDT...GOLF BALL HAIL
WAS REPORTED NEAR DELMONT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CLAYTON...SCOTLAND...MENNO...FREEMAN AND OLIVET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SIOUX
FALLS.
&&
LAT...LON 4340 9740 4318 9744 4298 9767 4322 9826
4350 9804 4350 9796 4356 9796 4352 9761
4350 9760 4350 9740
TIME...MOT...LOC 1520Z 303DEG 55KT 4322 9795
HAIL...1.75IN
WIND...70MPH
$$509
WWUS53 KFSD 261529
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1029 AM CDT SAT JUL 26 2014
SDC009-023-043-061-067-135-261539-
/O.EXP.KFSD.SV.W.0178.000000T0000Z-140726T1530Z/
HUTCHINSON SD-HANSON SD-DOUGLAS SD-CHARLES MIX SD-BON HOMME SD-
YANKTON SD-
1029 AM CDT SAT JUL 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN YANKTON...
NORTHERN BON HOMME...EAST CENTRAL CHARLES MIX...SOUTHEASTERN
DOUGLAS...SOUTHERN HANSON AND HUTCHINSON COUNTIES IS BEING
REISSUED...
A SEVERE THUNDERSTORM WARNING HAS BEEN REISSUED FOR PORTIONS OF
HUTCHINSON COUNTIES. PLEASE REFER TO THAT BULLETIN FOR THE LATEST
SEVERE WEATHER INFORMATION.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3PM CDT.
LAT...LON 4340 9740 4318 9744 4298 9767 4322 9826
4350 9804 4350 9796 4356 9796 4352 9761
4350 9760 4350 9740
TIME...MOT...LOC 1529Z 303DEG 55KT 4314 9779
$$
DUXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:37 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 26, 6:37 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 637 AM CDT SAT JUL 26 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 409 AM CDT SAT JUL 26 2014 AREA OF ELEVATED SHOWERS/EMBEDDED THUNDERSTORMS PERSISTING/SLOWLY EXPANDING IN NORTHWEST PORTION OF THE CWA EARLY THIS MORNING...IN AREA OF THETA-E ADVECTION AHEAD OF SUBTLE MID LEVEL WAVE. TOUGH TO GET A GOOD HANDLE ON HOW THIS WILL EVOLVE THROUGH THE DAY AS MODELS SHOWING A VARIETY OF SOLUTIONS THROUGH THE FIRST 6-9 HOURS OF THE FORECAST PERIOD. GREATEST CONSENSUS GRADUALLY SHIFTS THE FOCUS TO THE SOUTHEAST...AS MID LEVEL WAVE SHIFTS EAST BUT WEAK LOW LEVEL RIDGE AXIS KEEPS CONTINUOUS FEED OF DRIER AIR INTO THE NORTHEAST PORTIONS OF THE CWA. THIS SEEMS A REASONABLE IDEA AND WAS GENERALLY FOLLOWED...THOUGH KEEPING FORECAST RAINFALL AMOUNTS LOWER THAN MOST GUIDANCE...SOME OF WHICH PRODUCE BULLS-EYES NEAR AN INCH OR MORE IN 3-6 HOURS. ASIDE FROM SCATTERED PRECIP THREAT...ANTICIPATE ANOTHER HUMID DAY WITH PRE-FRONTAL DEW POINTS IN THE MID TO UPPER 60S AND HIGH TEMPERATURES IN THE LOWER TO MID 80S. EXPECT ANY PRECIP ACTIVITY TO WANE THROUGH THE EARLY AFTERNOON... WITH CLEARING AND SHARPLY LOWER DEW POINTS MOVING INTO FAR WESTERN PORTIONS OF THE AREA BY LATE AFTERNOON AS COOL FRONT MOVES IN. THIS PROGRESSES EAST THROUGH MUCH OF THE CWA THIS EVENING...AND EXITS THE SOUTHEAST CORNER BY DAYBREAK...LEADING TO A MORE COMFORTABLE EARLY SUNDAY MORNING WITH LOWS IN THE UPPER 50S/AROUND 60. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 409 AM CDT SAT JUL 26 2014 WILL NOT TAKE LONG ON SUNDAY FOR BRISK WINDS TO MIX TO THE SURFACE...LIKELY THE FIRST TWO TO THREE HOURS OF THE MORNING. WILL BE A WINDY DAY...GUSTING AT TIMES TO 30 TO 35 MPH. MAINLY STABLE STRATOCUMULUS FIELD WILL ALSO DEVELOP FAIRLY QUICKLY IN THE VERY CYCLONIC AND COLD ADVECTIVE REGIME. OVERALL LARGE SCALE FORCING IS QUIET SUBSIDENT...AND FORECAST SOUNDINGS INDICATE SUBSIDENCE INVERSION WHICH SHOULD LIMIT DIABATIC CUMULUS DEPTH. TEMPS EVEN IN THE FEW ENSEMBLE MEMBERS WHICH MANAGE CLOUDS UP TOWARD 700 HPA FAIL TO SUGGEST ANY IMPACTFUL ICE PROCESS...SO NOT LOOKING FOR MEASURABLE PRECIPITATION TO BE A FEATURE OF THIS CLOUD FIELD. ADDED IN A COUPLE OF SPRINKLES FROM LATER MORNING THROUGH THE AFTERNOON ACROSS SOUTHWEST MINNESOTA...AS ANY LIFTING PROCESS HERE SHOULD BE QUITE SHALLOW. COULD BE A FEW MORE CLOUDS HANGING AROUND SUNDAY NIGHT AND INTO MONDAY ACROSS THE EASTERN PLAINS IN BROAD NORTHERLY FLOW BEHIND THE UNSEASONABLY COOL UPPER TROUGH...AND WITH RIDGE AXIS THROUGH THE WESTERN AND CENTRAL DAKOTAS YET ON MONDAY...WILL BE ABLE TO GET A LITTLE BETTER MIXING AGAIN FOR SOME WINDS TO AROUND 15 MPH. LOWERED DEWPOINTS SOME EACH MIDDAY AND AFTERNOON ON SUNDAY AND MONDAY CLOSER TO MIXED NUMBERS WHICH WERE PRETTY CONSISTENT BETWEEN MODEL SOLUTIONS THIS TIME AROUND. STATISTICAL GUIDANCE TEMPERATURES FOR THE MOST PART ARE A BIT WARMER THAN RAW MIXING COULD ATTAIN. A MORE AMPLIFIED SYSTEM NOW LOOKS TO SET UP A STABLE WESTERN RIDGE/EASTERN TROUGH PATTERN FOR THE UPCOMING WEEK...PLACING THE NORTHERN PLAINS SQUARELY IN A NORTH TO NORTHWEST FLOW. AFTER A BIT BREEZY CONDITIONS ON MONDAY...THIS UPCOMING WEEK COULD ACTUALLY END UP ONE OF THE LEAST WINDY PERIODS OF THE SUMMER... AS IT IS VERY HARD TO SCRAPE UP EVEN 10 KNOTS FOR THE MIXED LAYER UNTIL PERHAPS WEEKS END. FOR THE MOST PART...HAVE TREATED THINGS IN A SOMEWHAT MODIFIED PERSISTENCE MODE...AS WILL LIKELY ONLY SEE SMALL ALTERATIONS IN TEMPERATURES FROM DAY TO DAY. SHADED OVERNIGHT LOWS TOWARD THE COLDER SIDE OF GUIDANCE...IF NOT BELOW...GIVEN ENSEMBLE SIGNALS OF DRIFTING BELOW OPERATIONAL NUMBERS AND AWAY FROM CLIMATOLOGY. FIRST HALF OF THE PERIOD HAS 850 HPA TEMPS FROM 1-2 STANDARD DEVIATIONS BELOW NORMAL. ALSO...TRAJECTORY WILL BECOME MORE AND MORE FAVORABLE FOR RETURN TO SMOKY CONDITIONS FROM NORTHERN CANADIAN FIRES...AND THIS COULD HAVE A MINOR IMPACT ON MAINLY DAYTIME TEMPERATURES NEXT WEEK...SO HAVE FURTHER HEDGED JUST A BIT TOWARD THE COOLER SIDE ON HIGHS AS WELL. MOST SOLUTIONS INDICATE SEVERAL ILL-TIMED AND ILL-DEFINED WAVES IN NORTHERLY FLOW ALOFT WHICH SWING THROUGH EASTERN PORTIONS OF THE NORTHERN PLAINS...AS WELL AS A WEAK CONVERGENCE BOUNDARY WHICH WILL MOVE INTO THE AREA SOMETIME IN THE WED NIGHT TO FRIDAY WINDOW. WOULD BE PRETTY SURPRISED TO NOT END UP WITH SOME TYPE OF ISOLATED CONVECTION THE LATTER HALF OF THE WEEK CONSIDERING HOW COOL ALOFT IT REMAINS. HOWEVER...JUST TOO DIFFICULT TO FAVOR ANY PARTICULAR PERIOD OR LOCATION FOR MENTION OF PRECIPITATION AT THIS TIME...AND HAVE OPTED TO KEEP DRY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 637 AM CDT SAT JUL 26 2014 ISOLATED TO SCATTERED ELEVATED SHOWERS/THUNDERSTORMS MOVING ACROSS THE REGION THROUGH MIDDAY/EARLY AFTERNOON. TSRA MOST LIKELY TO AFFECT KFSD THROUGH EARLY PART OF THE TAF PERIOD...WITH ACTIVITY POTENTIALLY BRUSHING KHON THROUGH 14Z. LEFT MENTION OF PRECIPITATION OUT OF KSUX AS GREATER COVERAGE CURRENTLY EXPECTED TO REMAIN NORTH. CONDITIONS EVEN WITHIN SHRA/TSRA GENERALLY VFR...THOUGH BRIEF MVFR VISIBILITY POSSIBLE. ALSO STILL SEEING MVFR-LOCALLY IFR VISIBILITY IN BR ACROSS OUR EASTERN AND FAR SOUTHERN AREAS...BUT THIS EXPECTED TO IMPROVE BY 14Z-15Z. SHRA/TSRA SHOULD DIMINISH IN COVERAGE AFTER 18Z-19Z AS MID LEVEL WAVE PASSES EAST OF THE REGION...THEN SHOULD SEE CLEARING BY EVENING AS DRIER AND COOLER AIR MOVES IN FROM THE NORTHWEST. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...JH LONG TERM...CHAPMAN AVIATION...JH
Hazardous weather outlook, Jul 26, 9:14 AM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 914 AM CDT SAT JUL 26 2014 IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ050-057>071- 271415- LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 914 AM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING INTO MID AFTERNOON. A FEW OF THE STORMS COULD BE STRONG TO SEVERE...WITH QUARTER SIZE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. MNZ071-072-080-081-089-090-097-098-SDZ038>040-052>056-271415- LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY- 914 AM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS WITH ISOLATED THUNDER WILL CONTINUE THROUGH LATE MORNING. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 26, 8:08 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
808 AM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM HAIL 8 W WESSINGTON SPRINGS 44.08N 98.73W
07/26/2014 E0.25 INCH JERAULD SD TRAINED SPOTTER
&&
MGLocal storm report, Jul 26, 9:23 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
923 AM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND GST WHITE LAKE 43.73N 98.71W
07/26/2014 M67 MPH AURORA SD MESONET
SDSU AWDN SITE
&&
MGLocal storm report, Jul 26, 9:44 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
944 AM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND GST 7 SSE WHITE LAKE 43.63N 98.66W
07/26/2014 E60 MPH AURORA SD TRAINED SPOTTER
ALSO HAD NICKEL SIZE HAIL
&&
MGLocal storm report, Jul 26, 9:46 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
946 AM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL 4 SE WHITE LAKE 43.69N 98.67W
07/26/2014 E1.00 INCH AURORA SD TRAINED SPOTTER
ALSO HAD 70 MPH WINDS
&&
MGLocal storm report, Jul 26, 9:47 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
947 AM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM TSTM WND GST 7 SSE WHITE LAKE 43.63N 98.66W
07/26/2014 E60.00 MPH AURORA SD TRAINED SPOTTER
ALSO HAD NICKEL SIZE HAIL
&&
MGThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:46 AM CDT | Severe Thunderstorm Warning | FSD | Beadle, Jerauld | 31 min |
| Jul 26, 9:18 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Davison, Douglas, Hutchinson | 42 min |
| Jul 26, 10:27 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Clay, Hutchinson, Turner, Yankton | 33 min |
| Jul 26, 10:55 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Clay, Yankton | 50 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.